Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Induced matroids

Author: R. A. Brualdi
Journal: Proc. Amer. Math. Soc. 29 (1971), 213-221
MSC: Primary 05.35
MathSciNet review: 0289335
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There are several known results concerning how matroids can be induced from given matroids by a bipartite graph and the properties that are inherited in this way. The purpose of this note is to extend some of these results to the situation where the bipartite graph is replaced by an arbitrary directed graph. We show how a directed graph and a matroid can be used to induce a new matroid. If the initial matroid is strongly base orderable, we prove that the induced matroid is also. In particular, a matroid induced from a free matroid by a directed graph is strongly base orderable. A consequence is that the cycle matroid of the complete graph on four nodes cannot be induced from a free matroid by any directed graph.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05.35

Retrieve articles in all journals with MSC: 05.35

Additional Information

PII: S 0002-9939(1971)0289335-5
Keywords: Matroid, directed graph, induced matroid, free matroid, cycle matroid, bipartite graph, pairwise node disjoint paths, base orderable matroid, strongly base orderable matroid
Article copyright: © Copyright 1971 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia